Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 411, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 21, 2005, 4:49 PM EDT for Floyd County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2005, 4:49 PM EDT (20:49 UTC)
- Expired
- Oct 21, 2005, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 212049
SVRFFC
GAC115-212115-
/O.NEW.KFFC.SV.W.0411.051021T2049Z-051021T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI OCT 21 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 515 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR EVERETT SPRINGS...AND MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARMUCHEE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3441 8522 3434 8516 3439 8509 3458 8507
3459 8510
$$1 follow-up statement
000
WWUS52 KFFC 212107
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT FRI OCT 21 2005
GAC115-212115-
/O.CON.KFFC.SV.W.0411.000000T0000Z-051021T2115Z/
FLOYD GA-
510 PM EDT FRI OCT 21 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR FLOYD COUNTY...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL. THIS STORM WAS LOCATED NEAR EVERETT SPRINGS...OR JUST WEST OF
CALHOUN...MOVING EAST AT 25 MPH. THIS STORM WILL BE LEAVING FLOYD
COUNTY BY 515 PM...BUT MAY STILL PRODUCE SMALL HAIL AND GUSTY WINDS.
A SECOND SEVERE THUNDERSTORM IS MOVING EASTWARD IN POLK
COUNTY...JUST SOUTH OF THE POLK COUNTY BORDER. IF THIS STORM DRIFTS
NORTH...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR SOUTHERN
FLOYD COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3441 8522 3434 8516 3439 8509 3458 8507
3459 8510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:56 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 21, 2:56 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT FRI OCT 21 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE COLD FRONT WILL SWING THROUGH THE STATE TONIGHT INTO SATURDAY...BUT WITH VERY LITTLE MOISTURE. THE LOW PUSHES RAPIDLY THROUGH THE AREA...AS THE LARGE AREA OF HIGH PRESSURE DROPS INTO THE PLAINS AND USHERS A COLDER AIR MASS OVER THE AREA FOR THE WEEKEND. .LONG TERM...(MONDAY THROUGH FRIDAY) A SERIES OF SHORT WAVES SWINGING THROUGH THE BASE OF THE TROUGH WILL BRING MORE COLD AIR TO THE SOUTHEAST FOR EARLY NEXT WEEK... AND THE LARGE AREA OF HIGH PRESSURE REMAINS DOMINATE WHILE LIMITING ANY MOISTURE REACHING OUR CWA THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 59 70 47 70 / 10 0 5 10 ATHENS 60 73 47 71 / 20 5 5 10 GAINESVILLE 58 71 47 69 / 20 5 5 10 ROME 55 70 45 69 / 10 0 5 10 COLUMBUS 61 78 52 76 / 10 5 5 10 MACON 61 81 47 75 / 10 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
Hazardous weather outlook, Oct 21, 5:00 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI OCT 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 500 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE TO CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LIGHTNING. THE MOST LIKELY LOCATIONS FOR THUNDERSTORMS WILL BE NORTHWEST OF ATLANTA AND SOUTHEAST OF MACON...THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... MINIMAL MOISTURE WILL INCREASE AHEAD OF A COLD FRONT. CAPES WILL INCREASE 500 TO 1500 WITH A WEAK UPPER LEVEL DISTURBANCE MOVING TO THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 36 min |
| Oct 21, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 22 min |
| Oct 21, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 36 min |
| Oct 21, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 38 min |
| Oct 21, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.